MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE
Model Number 2842
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that a guidewire fracture occurred.The 83% stenosed target lesion was located in the severely tortuous and severely calcified left anterior descending (lad) artery.A 190 cm straight-tip (5pk) was selected for use.However, during the procedure, the guidewire fractured.The device was completed with another of same device.The patient's condition remained stable following the procedure.
 
Additional Manufacturer Narrative
E1: initial reporter phone:(b)(6).The device was returned for analysis.A visual and tactile inspection revealed a j-shaped bend approximately 7 mm from the tip of the wire, along with a coil pitch discrepancy of about 1 mm, located approximately 8 mm from the tip.Other areas of the device were also examined, but no additional abnormalities or issues were identified.Media inspection consisted of two photos.One image depicted the device outside the body, showing possible stretched coils and a bent tip.The other photo, a fluoroscopy image taken inside the body, showed a device that appeared to be detached.However, the observed damage is most likely due to the stretched coil and bent tip.The media confirmed the reported event and the returned device.The findings from the returned device, specifically the coil pitch discrepancy (stretched coil), were consistent with the details in the reported event and the accompanying media.
 
Event or Problem Description

Brand Name
SAMURAI
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20593580
Report Number2124215-2024-66555
Device Sequence Number8803885
Product Code DQX
UDI-Device Identifier08714729881216
UDI-Public08714729881216
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2842
Device Catalogue Number2842
Device Lot Number0033647216
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale